Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2018, 4:12 PM EDT for Rockdale County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 16, 2018, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WWUS82 KFFC 162012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT MON JUL 16 2018
GAZ046-048-162045-
Rockdale GA-Newton GA-
412 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Conyers...moving east
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Lakeview Estates, Magnet, Almon, Milstead, Oak Hill and Rocky
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8407 3371 8403 3368 8381 3346 8390
TIME...MOT...LOC 2012Z 290DEG 9KT 3363 8400
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:36 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 16, 3:36 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 PM EDT Mon Jul 16 2018 .SHORT TERM /Tonight through Tuesday Night/... Seems to be no real focus for thunderstorm development again today except for leftover boundaries. Heavy rain continues to be a threat as storms are slow moving. Upper air shows a weakening upper ridge with a broad trough forming over the southeast during the period. Models indicating a front drifting into north GA Tuesday afternoon/evening with some drier air spreading into the state. Still looks like basically a diurnal pattern through the period...although some storms could linger into the overnight tonight. For Tuesday...have kept pops in the 40 to 50 percent range. For tomorrow night have dried out the far north after 06z...but left low pops for the remainder of the area. No big changes to temperatures in the short term. 41 .LONG TERM /Wednesday through Monday/... SNELSON Still appears area will see only slow shift to NW flow aloft this week with broad upper ridge building over the western and central CONUS and trough over the midwest states. By the weekend, however, medium range guidance now showing high amplitude trough digging SSE into the eastern states on Saturday. While we may not see much cooler temps, could see slightly drier air at sfc and aloft, though chc of storms will continue with cold air aloft and stronger mid level flow. Until then, will continue to see mostly diurnally-driven afternoon and evening convection though with well above average PW, could also see isolated overnight activity as well. As flow aloft eventually becomes WNW, could see some development of MCS though not seeing confirmation of this in model QPF. Heat indices should remain 95 to 101, which is below advisory threshold, through the extended though will continue to monitor. Tropical activity thankfully still not seen in model progs or NHC outlooks. && PREV LONG TERM DISCUSSION... /Issued 345 AM EDT Mon Jul 16 2018/ LONG TERM /Tuesday Night through Sunday/... Medium-range models continue to show an amplifying upper-level pattern developing through the majority of the extended forecast period. Frontal boundary settling into the southern portion of the forecast area as we begin the period concentrates best POPs across the southern half of the area mid-week. Strong short wave and associated surface front should increase POPs areawide as we head into the weekend. With moderate mid-level winds associated with this system, combined with enhanced forcing and at least moderate instability, we will need to keep an eye on the potential for an increased severe thunderstorms threat. Noticeable divergence between the GFS and the ECMWF for the latter portion of the period, but I have kept at least chance POPs through the end of this forecast cycle. 20 AVIATION... 18Z Update... Some mvfr ceilings were lingering...but should continue to improve to widespread sct-bkn035-045. Showers and thunderstorms should develop in any location with no real feature to focus on. There is also the potential showers and storms could linger beyond 00z this evening into portions of the overnight but not confident which taf sites would be affected. Winds should remain on the west side...mostly southwest 5 to 7kt and diminish overnight. Some potential for ifr again overnight with such a moist airmass. //ATL Confidence...18Z Update... High on all elements except medium on ifr for Tuesday morning. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 50 50 40 30 Atlanta 75 90 73 90 / 50 50 40 30 Blairsville 67 85 65 85 / 50 50 30 20 Cartersville 72 90 71 90 / 50 50 40 30 Columbus 75 91 75 92 / 50 50 50 50 Gainesville 71 89 71 89 / 50 50 40 30 Macon 74 92 73 91 / 50 50 40 50 Rome 73 91 70 91 / 40 50 40 20 Peachtree City 72 90 72 91 / 50 50 40 40 Vidalia 74 91 74 90 / 50 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....SNELSON AVIATION...41
Hazardous weather outlook, Jul 16, 1:00 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 100 PM EDT Mon Jul 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 100 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and tonight, most numerous between 3 and midnight, although isolated storms will continue overnight. A few of these storms could also be strong, producing gusty winds and occasional lightning. However, the main hazard from the thunderstorms will be locally heavy rainfall. The heavy rain could cause temporary street flooding and ponding of water in low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected Tuesday through Sunday, mainly in the afternoon and evening hours each day. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, and very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 3:16 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT MON JUL 16 2018
GAZ023-025-034-035-037-047-161945-
Hall GA-Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
316 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...SOUTHWESTERN
JACKSON...NORTHWESTERN WALTON...BARROW...EASTERN GWINNETT AND
NORTHWESTERN OCONEE COUNTIES UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was over Carl, or near
Winder...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Monroe, Snellville, Buford, Loganville,
Braselton, Auburn, Flowery Branch, Dacula, Grayson, Statham,
Hoschton, Walnut Grove, Bogart, Bethlehem, Between, Carl, Jersey and
Rest Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3401 8348 3399 8349 3400 8350 3399 8350
3398 8351 3397 8354 3395 8353 3368 8378
3384 8408 3419 8397
TIME...MOT...LOC 1916Z 301DEG 15KT 3400 8382
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 16, 3:23 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT MON JUL 16 2018
GAZ003-162000-
Catoosa GA-
323 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA COUNTY UNTIL 400 PM
EDT...
At 323 PM EDT...a strong thunderstorm was over Boynton, or near
Ringgold...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton, Beaumont, Indian Springs,
Graysville, Blue Spring, Apison and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8498 3497 8500 3496 8500 3479 8519
3481 8520 3485 8520 3486 8525 3488 8527
3494 8527 3499 8520 3499 8499
TIME...MOT...LOC 1923Z 227DEG 9KT 3491 8522
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 16, 3:30 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT MON JUL 16 2018
GAZ022-023-033-034-162000-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
330 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...SOUTHWESTERN FORSYTH AND NORTHWESTERN GWINNETT COUNTIES
UNTIL 400 PM EDT...
At 330 PM EDT...a strong thunderstorm was over Brookwood, or 7 miles
south of Cumming...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cumming, Johns Creek, Alpharetta, Duluth, Sugar Hill, Suwanee,
Buford, Buford Dam-Lake Lanier Parks, Brookwood and Lake Lanier
Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8427 3420 8414 3417 8397 3392 8406
TIME...MOT...LOC 1930Z 301DEG 9KT 3409 8413
WIND...40MPHLocal storm report, Jul 16, 3:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM LIGHTNING 3 W SUGAR HILL 34.10N 84.08W
07/16/2018 GWINNETT GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING IN THE 5500 BLOCK OF
BLUE CEDAR DRIVE.
&&
EVENT NUMBER FFC1800632
LREAVESSpecial weather statement, Jul 16, 3:46 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT MON JUL 16 2018
GAZ025-035>037-047-162015-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
346 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
WALTON...BARROW...WESTERN CLARKE AND NORTHWESTERN OCONEE COUNTIES
UNTIL 415 PM EDT...
At 346 PM EDT...a strong thunderstorm was over Russell, or near
Winder. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Athens-Clarke County,
Russell, Bear Creek Reservoir, Fort Yargo State Park, Gratis and
Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3395 8380 3408 8366 3397 8344 3378 8367
TIME...MOT...LOC 1946Z 315DEG 3KT 3397 8366
WIND...40MPHSpecial weather statement, Jul 16, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT MON JUL 16 2018
GAZ046-048-162045-
Rockdale GA-Newton GA-
412 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Conyers...moving east
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Lakeview Estates, Magnet, Almon, Milstead, Oak Hill and Rocky
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8407 3371 8403 3368 8381 3346 8390
TIME...MOT...LOC 2012Z 290DEG 9KT 3363 8400
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 15, 9:22 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
| Jul 15, 9:27 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Jul 15, 9:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 15, 10:08 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 37 min |
| Jul 15, 10:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 15, 10:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 16, 12:16 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 59 min |
| Jul 16, 12:20 AM EDT | Special Weather Statement | FFC | DeKalb, Forsyth | 55 min |
| Jul 16, 1:10 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 80 min |
| Jul 16, 1:44 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Jul 16, 1:07 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jul 16, 1:37 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 16, 1:39 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| Jul 16, 2:11 PM EDT | Special Weather Statement | FFC | Gordon | 49 min |
| Jul 16, 2:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Jul 16, 2:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 16, 2:51 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 16, 3:01 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 16, 3:16 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 29 min |
| Jul 16, 3:23 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 16, 3:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Jul 16, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Jul 16, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jul 16, 5:21 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Jul 16, 6:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 16, 7:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 16, 7:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.